MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C80-O20 V
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with strata.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft and a suprarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately two and a half (2.5) years later, aneurysm growth, stent movement, and a type 3a endoleak were identified.The physician completed an intervention on (b)(6) 2016, and elected to implant an infrarenal aortic extension to treat this event.This was reported on mdr# 2031527-2016-00580.Now, approximately six and a half (6.5) years post initial procedure during a routine follow up, a new type 3a endoleak was identified, and the originally implanted suprarenal aortic extension has expanded outside the infrarenal aortic extension.The patient is currently being monitored.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted in patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 3a endoleak (aortic) was confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the type 3a endoleak was due the incorrect size of the stents.The vela suprarenal (proximal) stent graft was 34mm and was implanted with a 25mm bifurcated stent graft (off-label condition)).The final patient status was reported as recovering well after a secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with strata.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft and a suprarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately two and a half (2.5) years later, aneurysm growth, stent movement, and a type 3a endoleak were identified.The physician completed an intervention on (b)(6) 2016 , and elected to implant an infrarenal aortic extension to treat this event.This was reported on mdr# 2031527-2016-00580.Now, approximately six and a half (6.5) years post initial procedure during a routine follow up, a new type 3a endoleak was identified, and the originally implanted suprarenal aortic extension has expanded outside the infrarenal aortic extension.The patient is currently being monitored.Additional information: a re-intervention was completed.The physician elected to treat the patient by implanting a afx2 bifurcated stent graft and a vela suprarenal.The type 3a endoleak was resolved and the final patient status was reported as doing well.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10645640
Report Number2031527-2020-00284
Device Sequence Number3248715
Product Code MIH
UDI-Device Identifier00818009013606
UDI-Public(01)00818009013606(17)141214
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2014
Device Model NumberA34-34/C80-O20 V
Device Lot Number1203998014
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer11/24/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT GRAFT, LOT# 1136113-010; VELA INFRARENAL, LOT 1604744014
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age81 YR